MAUDE Adverse Event Report: PENUMBRA, INC. POD12; HCG, KRD

PENUMBRA, INC. POD12; HCG, KRD
Catalog Number RBYPOD12
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod12s.During the procedure, while attempting to advance a pod12 through a lantern delivery microcatheter (lantern), the physician experienced resistance and therefore, the pod12 was removed.The physician then attempted to rinse the pod12 in a bowl of saline; however, the pod12 would not advance out of its introducer sheath.The procedure was completed using another pod12 and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD12
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7745106
Report Number3005168196-2018-01505
Device Sequence Number11103978
Product Code HCG
UDI-Device Identifier00814548019666
UDI-Public00814548019666
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2026
Device Catalogue NumberRBYPOD12
Device Lot NumberF82986
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2018
Initial Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Date Report Sent to FDA01/01/2005